MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 ROD HOLDER, ANGLED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 ROD HOLDER, ANGLED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286735100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While passing the rod from the pelvis up to t10, the surgeon was putting downward pressure on the rod holder in order to elevate the tip of the rod.The rod holder fractured at the junction of the rod/rod holder interface.Patient consequence? no.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
(b)(4).Device was not returned for evaluation.A review of the device history record could not be performed as the lot number is unknown.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 ROD HOLDER, ANGLED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7443470
Report Number1526439-2018-50389
Device Sequence Number19274669
Product Code LXH
UDI-Device Identifier10705034214504
UDI-Public(01)10705034214504
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735100
Device Catalogue Number286735100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1